MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS
Model Number 24700
Medical Device Problem Codes Difficult to Remove (1528); Adverse Event Without Identified Device or Use Problem (2993); Failure to Deflate (4060)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/11/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E1 - initial reporter facility name: (b)(6).Device evaluated by mfr: the sterling device was returned for evaluation.The outer shaft, inner shaft, balloon and tip were visually and microscopically examined.Visual examination revealed multiple stretching and multiple kinks along the shaft.The guidewire lumen is separated from the hub.Microscopic examination revealed no additional damages.No other issues were identified during the product analysis.
 
Event or Problem Description
It was reported the balloon failed to deflate.The 90% target lesion was located in the non-tortuous and mildly calcified peripheral artery.A5.0mmx100mmx135cm (4f) sterling was advanced for dilation.During the procedure, the balloon was inflated at the nominal pressure of 6 atmospheres over several minutes.However, it was noted that the balloon would not fully deflate and would not come out of the sheath.When pulling negative on the inflator, the physician could hear air being sucked in.There was no visible hole in the balloon.The balloon was eventually removed in a partially inflated state.The procedure was completed with another sterling balloon.There were no patient complications as a result of this event.
 
Event or Problem Description
It was reported the balloon failed to deflate.The 90% target lesion was located in the non-tortuous and mildly calcified peripheral artery.A5.0 mm x 100 mm x 135 cm (4f) sterling was advanced for dilation.During the procedure, the balloon was inflated at the nominal pressure of 6 atmospheres over several minutes.However, it was noted that the balloon would not fully deflate and would not come out of the sheath.When pulling negative on the inflator, the physician could hear air being sucked in.There was no visible hole in the balloon.The balloon was eventually removed in a partially inflated state.The procedure was completed with another sterling balloon.There were no patient complications as a result of this event.
 
Additional Manufacturer Narrative
E1 - initial reporter facility name: (b)(6) hospital.

Brand Name
STERLING
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key24003830
Report Number2124215-2026-01233
Device Sequence Number13361793
Product Code LIT
UDI-Device Identifier08714729122814
UDI-Public(01)08714729122814(17)280820(10)37261841
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K053116
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/05/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number24700
Device Catalogue Number24700
Device Lot Number0037261841
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/05/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/11/2025
Supplement Date Received by Manufacturer01/09/2026
Initial Report FDA Received Date01/08/2026
Supplement Report FDA Received Date02/05/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/21/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown